MAUDE Adverse Event Report: MAKO SURGICAL CORP. 2.7 DEGREE ANGLED SAGITAL SAW; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 2.7 DEGREE ANGLED SAGITAL SAW; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 212480
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
Mics screw at bottom of grey handle fell out during cutting.Distal cut was checked with planar probe and was 1 mm proud after 3 recuts and red showing throughout cut.Surgical delay = 15 minutes.Case type / application: tka.
 
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding locking mechanism failure involving a mako saw attachment was reported.The event was confirmed.Method & results: product evaluation and results: functional inspection confirms the event.The ratcheting (or internal gear) mechanism is broken and thus (does not allow the blade to tighten down properly on the saw).Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been 1 other similar event for the lot referenced.Conclusions: the alleged failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.

Brand Name
2.7 DEGREE ANGLED SAGITAL SAW
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
Manufacturer (Section G)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13975128
Report Number3005985723-2022-00042
Device Sequence Number11956207
Product Code OLO
UDI-Device Identifier00848486032128
UDI-Public00848486032128
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K143752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number212480
Device Catalogue Number212480
Device Lot Number35081119 / 3509688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown